Jump to content

antihistamines, meds with side-effects of hoarseness, zyrtex--singing

Rate this topic


WebAndNet.com
 Share

Recommended Posts

I've avoided most antihistamines because they made me drowsy. Zyrtex much less so, and it took less than 1/4 tablet per day to stop my runny nose and itchy eyes. Recently, took an course (1/8 to 1/4 tablet daily) for only 20 days.

Zyrtex continued an ache in my nasal cavity, close to throat, and felt a bit like sore throat. The initial ache was result of a cold.

As zyrtex relates to singing, I did fine for about 12 days, except for the ache. Then, one day as I yelled at someone, I felt my vocal cords became sore and a bit raspy, and my soft palate acted funny. Rested a day, and everything remained fine.

Five days later, I lost power in my highs and control of subtle singing effects because my soft palate wasn't moving right. And, my singing simply sounded funny. On 20th day, discontinued zyrtex.

Three days later, my singing has returned 90%.

My belief is that while zyrtex stopped the mucus in my nasal cavity, and it also dried out my soft palate and fluids for vocal cords. Result was couldn't control my singing voice.

So, in general, if a medication indicates a side effect may be hoarseness, this also says it probably hasn't been tested solely on a group of singers, and to be very observant on its singing effects and potential damage to vocal tract.

Link to comment
Share on other sites

Ancient secret:

Studies are conducted on a cross-section of population with a certain age group. Absolutely NO consideration is given as to whether the subjects are singers of either amateur or pro status, of any variety.

If a med is messing up your singing, seek another remedy. It's just that easy.

Or, like me, just live with the maladies and take the good days with the bad days.

Try to avoid singing on the bad days.

Well, that last may be too much to ask. We have any number of amateur singers stressing over not singing for one day, even if they have no impending concert dates where they stand to lose $100,000 if they don't show up.

I guess some people just don't have enough stress in their lives and need some.

Can you post a clip of your singing, with, and without the meds?

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...